# SDR 2005FA0001231

- Difficulty date: August 8, 2005
- Submitted: August 31, 2005
- Operation: General aviation
- Aircraft: N284HP
- Make and model: Piper PA-28-181
- Aircraft serial: 2843372
- Engine: Lyc O360*
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Cable
- Part number: 7814039
- Condition: Chafed
- Location: Battery
- Part time: 1,794 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING ROUTINE MAINTENANCE, FOUND BATTERY POS CABLE BEING CHAFED ON CONTROL CABLE TURNBUCKLE IT CAME IN CONTACT WITH.  THE SAWING MOTION OF THE TURNBUCKLE ALMOST WORE THRU THE BATTERY CABLE INSULATION JACKET.  THE CABLE WAS REROUTED (REPOSITIONED) AT LAST 100 HR FOR THE SAME  REASON.  THE CABLE HAS TAKEN A SET AND KEEPS RETURNING TO ITS ORIGINAL BEND CONFIGURATION.  RECOMMEND SHORTENING THE CABLE AND CRIMPING THE TERMINAL ENDS 90 DEGREES TO THE LAY OF THE CABLE.  (K)
